Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Morristown, TN

June 28, 2007Sequatchie County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2007, 1:03 PM CDT for Sequatchie County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2007, 1:03 PM CDT (18:03 UTC)
Expired
Jun 28, 2007, 1:30 PM CDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 281804
SVRMRX
TNC153-281830-
/O.NEW.KMRX.SV.W.0101.070628T1803Z-070628T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
103 PM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DUNLAP...

* UNTIL 130 PM CDT

* AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUNLAP...AND MOVING EAST AT
  5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN SEQUATCHIE COUNTY AT 120 PM CDT

IN ADDITION TO DAMAGING WINDS...VERY HEAVY RAIN AND CONTINUOUS CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING. FLOODING OF ROADS AND SMALL CREEKS MAY ALSO 
OCCUR.

LAT...LON 3548 8540 3536 8546 3530 8525 3536 8523

$$
DGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:43 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 28, 8:43 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 AM EDT THU JUN 28 2007

.DISCUSSION...
A PERSISTENCE FORECAST CONTINUES AS CONDITIONS HAVE CHANGED LITTLE
TODAY FROM THE PAST FEW DAYS. SURFACE DEWPOINTS ARE A LITTLE HIGHER
AT CHA THIS MORNING...PROBABLY DUE TO PRECIP THERE YESTERDAY
EVENING. THE PARAMETERS FROM THE 12ZOHX SOUNDING ARE ALSO VERY
SIMILAR TO YESTERDAY...WITH CAPE PERHAPS SLIGHTLY HIGHER TODAY. SO
SCATTERED PULSE THUDNERSTORMS ARE EXPECTED AGAIN TODAY...FORMING
MAINLY IN THE MOUNTAINS AND THE PLATEAU. SLIGHTLY HIGHER MOISTURE
CONTENT COULD RESULT IN A LITTLE BETTER COVERAGE THAN YESTERDAY. A
FEW STORMS COULD PRODUCE DAMAGING WIND GUSTS. THE ONLY CHANGE IN
THE MORNING UPDATE WILL BE TO REMOVE THE MENTION OF MORNING WORDING FROM
THE ZFP.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Jun 28, 4:24 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
524 AM EDT THU JUN 28 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290930-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
524 AM EDT THU JUN 28 2007 /424 AM CDT THU JUN 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL APPROACH THE REGION ON FRIDAY...INCREASING THE
COVERAGE OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
REMAINDER OF THIS WEEK.

GH

In the hours before

Special weather statement, Jun 28, 11:06 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1206 PM EDT THU JUN 28 2007

TNZ035-281700-
MORGAN-
1206 PM EDT THU JUN 28 2007

...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY...

AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTHEAST OF FAIRFIELD GLADE....MOVING
NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT DEERLODGE AND SUNBRIGHT.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DGS
Local storm report, Jun 28, 12:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
119 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     RUSSELLVILLE            36.26N 83.20W
06/24/2007                   HAMBLEN            TN   UTILITY COMPANY

            A LARGE LIMB DOWNED A POWERLINE...KNOCKING OUT POWER IN
            RUSSELLVILLE. REPORTED BY HOLSTON ELECTRIC.

1003 PM     TSTM WND DMG     MOORESBURG              36.35N 83.23W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN MOORESBURG. REPORTED
            BY HOLSTON ELECTRIC.

1036 PM     TSTM WND DMG     SURGOINSVILLE           36.47N 82.86W
06/24/2007                   HAWKINS            TN   UTILITY COMPANY

            ONE TREE DOWNED ONTO A POWERLINE IN SURGOINSVILLE.
            REPORTED BY HOLSTON ELECTRIC.

&&

FERRELL
Local storm report, Jun 28, 12:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
129 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 NW MORRISTOWN         36.25N 83.33W
06/26/2007                   HAMBLEN            TN   PUBLIC

            AT APPROXIMATELY 420 PM EDT...ABOUT A DOZEN LARGE OAK
            TREES DOWNED ON BOATMANS RIDGE ROAD. REPORTED BY THE
            PUBLIC.

&&

FERRELL
Local storm report, Jun 28, 12:38 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
138 PM EDT THU JUN 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 SSW GREENBACK         35.63N 84.19W
06/27/2007                   LOUDON             TN   UTILITY COMPANY

            AT 425 PM EDT...A FEW TREES AND POWERLINES DOWNED ALONG
            THE LOUDON AND MONROE COUNTY LINE SOUTH SOUTHWEST OF
            GREENBACK. REPORTED BY LOUDON UTILITES AND FORT LOUDON
            ELECTRIC.

0530 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
06/27/2007                   POLK               TN   UTILITY COMPANY

            FROM APPROXIMATELY 530 PM TO 550 PM EDT...SEVERAL TREES
            AND POWERLINES DOWNED ACROSS THE WESTERN HALF OF POLK
            COUNTY. REPORTED BY VOLUNTEER ELECTRIC.

&&

FERRELL

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:11 PM CDTFlash Flood WarningMRXRhea64 min
Jun 28, 1:19 PM CDTSevere Thunderstorm WarningMRXMarion26 min
Jun 28, 1:42 PM CDTSevere Thunderstorm WarningMRXHamilton33 min
Jun 28, 3:28 PM CDTSevere Thunderstorm WarningMRXCocke, Jefferson32 min
Jun 28, 4:22 PM CDTSevere Thunderstorm WarningMRXSevier38 min
Jun 28, 4:59 PM CDTSevere Thunderstorm WarningMRXCocke, Sevier61 min
Jun 28, 5:19 PM CDTSevere Thunderstorm WarningMRXJefferson41 min
Jun 28, 5:48 PM CDTSevere Thunderstorm WarningMRXClaiborne27 min
Jun 28, 6:00 PM CDTSevere Thunderstorm WarningMRXUnion30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.